Doctors Lounge - Neurology AnswersBack to Neurology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/04/2017.
Forum Name: Neurology Topics
Question: Burning and Pain
|robertofdc - Sun Dec 02, 2007 9:41 pm|
The symptoms started in 1998. I got a slight burning sensation in my feet. I thought it was some kind of fungus. I tried everything for fungus and other infections, but nothing happened. The burning sensation in my feet came and went for a couple of years. I also started feeling pain in my legs, especially when I walked or I was standing for longer than normal periods. This pain has been increasing through the years. I started noticing pain in my feet as well as in my legs. About three years ago I started feeling burning sensations in my legs. At the beginning they were mild and in the lower part of my legs. Gradually the burning sensation became mostly localized in the back part of my lower leg. The sensation is more intense in the left leg than it is in the right. For about two years, the pain has been unbearable. My legs burn and are in serious pain. I feel like somebody beet my feet and my legs up with a baseball bat and then set them on fire. The burning sensation never goes away, but I noticed that is even worse during the summer.
To make matters worse I have been suffering from restless leg for over one year now. It gets VERY annoying. I have also become very sensitive to touch. It is hard to explain but specially at night just the thought of touching my legs makes me uncomfortable. All this sensations have interfered with my sleep, and sometimes I go days without sleeping. I have seen many specialists, neurologists, psychiatrists, etc. They have run several tests such as nerve conduction, x-rays, MRIs, Blood, Urine, and everything always comes back ¨normal.¨ Since I don’t have any visible symptoms, my neurologist thinks it might be a peripheral neuropathy, and that I have to live with it. Throughout the years the doctors have prescribed me different medicines. I currently take 0.5 mg of Klonopin, 10 mg of Paxil, and 0.5 mg of Requip. They have tried increasing the doses, but there has been not improvement and the side effects have been horrible.
This condition / conditions are ruining my life. I am only 40 years old. I have four kids (2 on my own and 2 step kids) I have a wonderful, beautiful wife that I love with all my heart. I used to be full of life and really enjoyed it as a whole. Every day is harder. My mood has changed and it is affecting my job and family. I feel I am getting worse. I am afraid that the burning sensation is taking other parts of my body. Sometimes I feel it in my hands and arms. I don’t see a solution to these problems. I would be more than happy knowing that the pain will not get worse. I don’t see a future with this suffering. I need HELP!! If somebody has an idea of what I have, I will fully appreciate your comments / suggestions.
|LynniePie2 - Mon Dec 10, 2007 5:45 pm|
I have unbearable nerve pain in my hand. Feels like my hand was set on fire and then pounded with a hammer. I thought I could not go on. Finally after several different meds I tried Lyrica. Like a miracle it works in a few days. I have been on for 7 months and the only side effect was 5 pounds. No other side effect for me. I hope you can try it because I do not know what I would be doing without it.
|LynniePie2 - Mon Dec 10, 2007 6:09 pm|
Sorry Roberto, I am new and did not realize that only doctors or nurses were supposed to help. I was just trying to help.
|robertofdc - Mon Dec 10, 2007 7:44 pm|
I don't think this forum is for doctors only. Thanks so much for your advise.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.